MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40B
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # l5337r.Device evaluation: the analysis results showed that the cr40b reload was received with no apparent damaged and fully loaded with staples, with the washer uncut and with the knife recessed below the reload deck.The staples were noted to be protruding; no functional test was performed due to the condition of the reload.The condition of the returned reload is consistent with the device being partially activated.Do not fire the instrument unless the closure trigger is properly latched against the handle.The firing trigger must be pulled back completely against the closure trigger to properly fire the instrument.In addition if the firing sequence is not complete, you could deploy the staples without cutting the washer and forming the staples.Please reference instructions for use for additional information.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were there any patient consequences?.
 
Event or Problem Description
It was reported that during an unknown procedure, impossible for the surgeon to put a reload in the device (mechanism blocked).Another device was used.
 
Additional Manufacturer Narrative
(b)(4).Were there any patient consequences? no.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8102288
Report Number3005075853-2018-14406
Device Sequence Number2364009
Product Code GDW
UDI-Device Identifier10705036001423
UDI-Public10705036001423
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2019
Device Catalogue NumberCR40B
Device Lot NumberL4F355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1